Addiction: Substance Abuse Community
Zoloft & Trazadone Taper...
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Zoloft & Trazadone Taper...

So I posted this in pain management forum too but for some reason I have way better responses here that actually work here and are safe/accurate here and all that. So if you wanted to render some assistance then have at it. This stuff is ruining my life. I'm a total zombie and I cannot stay awake

//HERE is the story. Read from here down. Thanks in advance!!!!!

I've been taking zoloft because my primary doctor thought that low seratonin might be the cause of some new back pain I was having with no real cause for the pain. Recently we nearly lost our home. I started a new job where some guy on our team hated all of us (trained engineers) and was ripping our team apart. I was fearful of him ruining that job for all of us. We rarely have any money. We have a chronically ill and very sick child and generally we are under tons of stress. I'm self-employed too.

So we tried the Zoloft for 6+ weeks and it didn't change things at all. Now I'm a zombie during the day from about 2:00PM on I cannot stay awake at all it's bizarre. I want off the zoloft.

I'm also taking 100 to 150 miligrams of Trazadone (for anxiety) and I think it's also part of the zombified experience.

I take the trazone once a day at bed-time same with the zoloft.

So at 10:30 (I take 1, 50Mg Zoloft and 3 50Mg Trazadone) those are the meds and only once at night.

How quickly can I taper off of them? Been on them both for 6 weeks and I want off them fast but without the withdrawals.
Related Discussions
4 Comments Post a Comment
Blank
711224_tn?1344775287
I'm sorry for all you have to go thru...
The Trazodone is probably knocking you out. you don't take them for a long time, you can taper it pretty fast without any wd's. BUT that doesn't change anything to your problem. Finding an AD is very difficult give them a chance. We all are different as well as the reaction we have to AD's. I was allergic to trazodone.
Go see the dr that Rx'ed them to you and talk about it. It's a long road to find a good AD for yourself coz they take so long to kick in. Don't get discouraged....
Best of luck to you. sophie.
Blank
199177_tn?1332183097
yes I would go to the doctors and have them help you with a taper plan for both meds .We dont have a doctor so we really cant give you a taper but be can support u as you come down.
Blank
1135275_tn?1326582465
well 6 weeks is a very short amount of time to be on them. it's not a good idea for anyone here to recommend a taper on these types of drugs...but you really have been on them for a short amount of time. still, the best bet is to ask ur doctor. i'm sure 1 phone call to ur doc and you can have a taper plan that probably won't take any more than a week.

but as other's have said, it's probably the trazodone causing the 'zombie' effect. that one really knocks a person out.
Blank
Avatar_m_tn
I can only give my personal experience on the Trazodone, haven't tried the Zoloft. Trazodone works as both an anti-depressant and as a side effect it sedates you (maybe it's the other way around). Either way, what I experienced was rapid tolerance (was taking it for sleep only), maybe having to up by 50mg (under Dr. advice) every 4-5 days.

My pharmacist told me it is rarely prescribed for depression anymore because at high dosages (required for anti-depressant effect) side effects were excessive sleepiness, hunger (weight gain), and, rarely, priapism (read up on it - can't bring myself to describe it here).

If you are taking it for sleep and find your mind racing (trying to complete tasks in bed all night - sort of half-sleeping activity in bed, etc.) it's probably that the Trazodone dose is too low for you to sleep anymore (the fast tolerance I mentioned).

My experience with Trazodone was fast taper under Dr's guidance, no problems. Good luck.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
1926359_tn?1331591739
Blank
lulu747
Vancouver
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
480448_tn?1403547723
Blank
nursegirl6572
PA
5347058_tn?1381192026
Blank
ariley13
Boston, MA
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ